My boyfriend began taking 60mg of Cymbalta daily about 3 weeks ago after trying several other medications for severe migraines. It worked wonders and completely changed his attitude! He was much more outgoing, no anxiety or mood swings and hasn't had a migraine since- BUT he totally lost his sex drive! It's like he wanted to, but couldn't. And when I finally got him to, it took forever to climax- not sure if it's a loss of sensation down there or what?! Is anybody else having this problem?
19 May 2011
Yes, a common side effect of this medication is decreased sexual desire or ability.-
List of possible side effects for future reference:
19 May 2011
being on this site you hear many things one of the more common things that you hear is problems with sex drive when individuals are on antidepressant drugs or on drugs such as celexa, cymbalta, lexapro, and on goes the list I have heard some people say that this side effect is not as bad with the drug called Wellbutrin, that would be something that should be discussed with the prescribing doctor, sometimes maybe a doctor may have a suggestion or he may be able to adjust the dose in order to make things better, I apologize for not being able to give you information that would correct this problem but the best thing that can be done is frankly discuss this with the doctor, It is my sincere wish that in some way you are able to recieve the help needed to alleviate or greatly improve this problem. Keep us posted, we hear this problem many many times and would greatly appreciate any input you may have with best wishes,
19 May 2011
Unfortunately, the Cymbalta as well as most antidepressants cause sexual disfunction. The only antidepressant that does not for some is Wellbutrin, as caringsonbj mentioned. Don't know that this will help with migraines though. I, too, suggest you speak with the prescribing doctor candidly and seek other possibilites for controlling the migraines. There are other medicines that may well do the trick that won't have the sexaul side effects.
20 May 2011
I guess there seems to be 2 problems with your boy friend and with you as well:
First,is your man's problem.From what you said, I concluded that he is psychologically ill.Since you're now happy that his much more outgoing,no anxiety,no more mood swings!!And that he is physically ill,no more migraine attacks!!These symptoms when he's been put on Cymbalta,luckily,all are so far gone;one stone killed all!! This great,very great.
Second,is your problem.Your concern 'about the sex issue' is being a little exaggerated,If I may say.You should be concerned more about the MANY than the ONE.Moreover,I for one,don't believe the guy has any sex problem as you think,for if he had he would not be much more outgoing and no anxiety.I'm a man I know and so do all the fellas that if anything goes wrong with our sex drive or any reduced potency,will absolutely cause severe anxiety and no more outgoing,it's so sensitive matter which women can't ever imagine!Anyway,my suggestion is that he'd better continue taking Cymbalta(3 weeks is still early for adverse effects to subside) and one visit to the doctor will be sufficient to solve his sex "neglect." I wish my remark isn't rude as it may look.BIG LUCK.ace_rick.
20 May 2011
your assumption is correct. Cymbalta most definitely effects you sex drive. I have been taking it for a year and within 30 days I could not get or maintain an erection. I started weening myself off of it about 2 weekd ago. Today, to my amazement I woke up with an erection. First one in over a year. I do feel more depressed and spaced out since cutting back but a'm determined to go through with it. Being deprived of you sex drive and ability to function is just to great a price to pay. I would like to start on welbutrin asap. It supposedly does not interfere with sexual ability and can actually help some men with ed. Good luck
22 May 2011
i sure have the same problem. I also am taking 60mg of cymbalta. After about on month I could not get an erection. Now it's been three years and I still can't get an erection. I tried quitting the cymbalta but every time I tried I feel really spaced out and depressed. Wellbutin is a drug I would like to try because supposedly it does interfere with the with or cause sexual side effects. I've read that it can even help some guys suffering with ed. Good luck
4 Jul 2011
I've been taking cymbalta for 5 years and believe me it definitely effects your sex drive. I have had ed for the entire time i've been on cymbalta. I know it was caused by cymbalta because I was just fine before I started it. Switched to wellbutrin to combat the problem but it made me too anxious. Good luck to you.
29 Mar 2012
Hi there, I am a little older 40 and have been using Cymbalta 60mg for the past 6 months. For the first couple of months I was experiencing similar symptoms but then It all came back. Desire reduced but could go through provided I had not consumed any alcohol. Also I found that If taking meds at say 8am in the morning, before 8am when I had less of the drug in my system gave better sensation or late at night was also effective. Hope this helps.
30 Aug 2012
I have taken 60mg of cymbalta for 5 years . I started after my marriage was ending due to anxiety and depression and stayed on it as I have been doing really well since. I have had a good sex life since but I orgasm about half the time and it is difficult unless I concentrate and it does effect my libido sometimes. I am considering weaning off it altogether and hopeful I get a little bump in my sex life so I actually expect and orgasm during intercourse... i am curious if others have this experience
30 Aug 2012
In the order of my experience:
#1 Welbutrin; Essentially no side effects at all
#2 Viibryd; some, it takes a long time but you can get there
#3 Everything else; They suck, no sex live at all (Paxil, Eflexor, Cymbalta, I can't even remember all the rest of the thing we have tried over the last 14 years, but they suck)
Just my input. You milage WILL vary.
19 Sep 2012
M, 48. Excellent physical shape. I went on Cymbalta for chronic pain. After a week I noticed it was hard to orgasm. After two weeks all libido was gone. Not like I wanted to and couldn't, more like sex did not exist. Imagine waking up one day and not being able to remember why you would ever need to know math. That crazy. I went off at the four week mark, from 60mg per day cold turkey. After a week the drive was back. Back to my old self and the wife is happier as well. Who knows? Maybe she enjoyed the break. My doctor said it only affects a few men. I was one of the unlucky ones.
27 Sep 2012
I am currently taking 90 mg of Cymbalta daily I have been taking Cymbalta for over two years and it does help my depression and anxiety. I have found that Cymbalta causes some sexual dysfunction mostly with the inability to have an orgasm. It is hard to tell but sometimes it seems to cause problems with erections as well. Since I have other medical issues it's hard to blame all of the sexual problems that I encounter on Cymbalta alone. Either way I still manage to have a fairly active and satisfying sexual life.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Cymbalta (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on 60mg Cymbalta bid for several years. My bipolar 2/generalized anxiety disorder has been very well controled. Now my primary doctor ...
7 answers • 1 Feb 2010
Im 24 yr female mother of three mental illness runs in family strong I just got put onpaxil and im having side effects no sex drive i dont want to ...
5 answers • 15 May 2012
meds cymbalta,alprazolam,hydromorphone will help me with my very little sex drive that's left.
4 answers • 5 Sep 2013
bipolar element to my major depressive, generalized anxiety, and obsessive compulsive disorders. I was on Cymbalta and 2mg Abilify, but the Cymbalta ...
2 answers • 1 May 2014
I've been on Trazodone 300mg for the past few months for anxiety and depression. Initially it worked really well, but it's been tapering ...
2 answers • 11 Jun 2014